Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 29, 2001, 7:50 AM CST for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 7:50 AM CST (13:50 UTC)
- Expired
- Nov 29, 2001, 10:50 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 308 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 291349
FFWLIT
ARC001-011-013-041-043-079-291650-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 AM CST THU NOV 29 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS
DESHA COUNTY IN SOUTHEAST ARKANSAS
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ARKANSAS
DREW COUNTY IN SOUTHEAST ARKANSAS
BRADLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1050 AM CST
* AT 1045 AM...DOPPLER WEATHER RADAR SHOWED THAT WIDESPREAD RAIN
WITH EMBEDDED THUNDERSHOWERS WAS QUICKLY SPREADING FROM NORTHERN
LOUISIANA INTO SOUTHERN ARKANSAS. THE RAIN WILL BE HEAVY AT
TIMES...AND WILL BE FALLING ON AN ALREADY SATURATED GROUND WITH
FLASH FLOODING LIKELY TO OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3412 9093 3355 9122 3359 9147 3342 9147
3340 9194 3320 9215 3332 9244 3344 9265
3371 9197 3385 9195 3410 9147 3444 9118
3433 9107 3413 9112
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 3:55 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 29, 3:55 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CST THU NOV 29 2001
MORE RAIN/COLD WEATHER TODAY...AND THEN A QUICK WARMUP. VIGOROUS
STORM SYSTEM WILL TRACK FROM EASTERN LOUISIANA THROUGH WESTERN
MISSISSIPPI AND WESTERN TENNESSEE TODAY. AS SYSTEM HEADS
NORTHEAST...ONE MORE SHOT OF WIDESPREAD PRECIPITATION...WITH
POSSIBLE HEAVY RAIN ONCE AGAIN IN THE SOUTHEAST HALF OF THE STATE.
APPEARS THAT PRECIPITATION WILL BECOME WIDESPREAD LATE THIS MORNING
AND THROUGH THE AFTERNOON HOURS. BEFORE ONSET OF WIDESPREAD
PRECIPITATION...AREAS LIGHT FREEZING RAIN WILL CONTINUE IN EXTREME
NORTHERN ARKANSAS...WITH A FREEZING RAIN ADVISORY POSTED THIS
MORNING. AREAS OF LIGHT/MODERATE RAIN WILL BE NOTED ELSEWHERE WITH
PATCHY FOG.
WITH PROMISE OF ADDITIONAL HEAVY RAIN BY LATER THIS MORNING...WILL
CONTINUE FLASH FLOOD WATCH IN SOUTHEAST SECTIONS OF THE STATE TODAY.
COLD AIR ALOFT WITH INCOMING SYSTEM...AND FORECAST SOUNDINGS
INDICATE THAT TEMPERATURES MAY FALL A BIT BELOW FREEZING OVERHEAD.
WOULD NOT BE SURPRISED TO SEE SLEET MIX WITH RAIN AT TIMES
TODAY...AND INDICATED AS SUCH IN THE FORECAST.
TONIGHT...SYSTEM WILL BE HEADING TO THE NORTHEAST...WITH
PRECIPITATION ENDING FROM THE SOUTHWEST. CLOUDS WILL HANG AROUND FOR
AWHILE BEHIND SYSTEM...WITH TEMPERATURES NOT DROPPING MUCH.
HOWEVER...WILL SEE A GRADUAL DECREASE IN CLOUDS FROM THE SOUTHWEST
OVERNIGHT.
ON FRIDAY...AFTER SOME CLOUDS IN THE NORTH...WILL SEE MORE SUNSHINE
AND TEMPERATURES 15 TO 20 DEGREES WARMER THAN TODAY.
A FAST MOVING COLD FRONT WILL ARRIVE FROM THE NORTHWEST BY
SATURDAY...BUT WILL GO THROUGH THE STATE DRY. THE FRONT WILL BRING A
REINFORCING SHOT OF COOL AIR...AND WILL KEEP DAYTIME TEMPERATURES IN
THE 50S TO AROUND 60 DEGREES AS OPPOSED TO THE 30S AND 40S
TODAY.
HIGH PRESSURE WILL FOLLOW FRONT...WITH DRY WEATHER CONTINUING SUNDAY
AND MONDAY. HIGH WILL MOVE TO THE EAST TUESDAY AND WEDNESDAY...WITH
MOISTURE INCREASING FROM THE SOUTH AND A CHANCE OF SHOWERS OR
THUNDERSHOWERS EXPECTED. (46)
.LZK...FREEZING RAIN ADVISORY THIS MORNING IN NORTH CENTRAL
ARKANSAS...ARZONES 3>5-12-13
FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS
TODAY...ARZONES 57-63>65-67>69In the hours before
Special weather statement, Nov 29, 4:21 AM CST, 3 hours 29 minutes before
ARZ034-046-047-056-057-063>065-068-069-292000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 421 AM CST THU NOV 29 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING ACROSS SOUTHEAST ARKANSAS... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST AND SOUTHEAST ARKANSAS THIS AFTERNOON AND EVENING. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER TEXAS AND WAS MOVING NORTHEAST TOWARDS THE MISSISSIPPI RIVER BASIN. LOW LEVEL WINDS WERE PULLING IN COPIOUS AMOUNTS OF GULF MOISTURE. WITH THE COLD AIR IN PLACE...LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. PERSONS ACROSS EAST AND SOUTHEAST ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY RULES AND PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED TODAY THROUGH THIS EVENING IN RESPONSE TO THIS POSSIBLE SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION REGARDING THE SEVERE WEATHER THREAT.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:10 PM CST | Flash Flood Warning | LZK | Arkansas, Desha, Drew | 3 hr |
| Nov 29, 12:24 AM CST | Flash Flood Warning | LZK | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.